Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remarks on blow-up behavior
for a nonlinear diffusion equation
with Neumann boundary conditions


Authors: Keng Deng and Mingxi Xu
Journal: Proc. Amer. Math. Soc. 127 (1999), 167-172
MSC (1991): Primary 35B40, 35K20, 35K55
DOI: https://doi.org/10.1090/S0002-9939-99-04748-6
MathSciNet review: 1485467
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish the blow-up rate for the solution of a nonlinear diffusion equation $(u^m)_t=u_{xx},\ 0<x<1,\ t>0$, subject to Neumann boundary conditions $u_x(0,t)=0,\ u_x(1,t)=u^\alpha(1,t)$.


References [Enhancements On Off] (What's this?)

  • [1] K. Deng, The blow-up behavior of the heat equation with Neumann boundary conditions, J. Math. Anal. Appl. 188 (1994), 641-650. MR 95i:35120
  • [2] K. Deng and M. Xu, On solutions of a singular diffusion equation, preprint.
  • [3] M. Fila and H.A. Levine, Quenching on the boundary, Nonlinear Anal. TMA 21 (1993), 795-802. MR 95b:35028
  • [4] M. Fila and P. Quittner, The blow-up rate for the heat equation with a non-linear boundary condition, Math. Methods Appl. Sci. 14 (1991), 197-205. MR 92a:35023
  • [5] J. Filo, Diffusivity versus absorption through the boundary, J. Differential Equations 99 (1992), 281-305. MR 94d:35083
  • [6] J.L. Gómez, V. Márquez, and N. Wolanski, Blow up results and localization of blow up points for the heat equation with a nonlinear boundary condition, J. Differential Equations 92 (1991), 384-401. MR 92j:35098
  • [7] B. Hu and H.-M. Yin, The profile near blow-up time for solutions of the heat equation with a nonlinear boundary condition, Trans. Amer. Math. Soc. $\mathbf{346}$ (1994), 117-135. MR 95c:35040
  • [8] N. Wolanski, Global behavior of positive solutions to nonlinear diffusion problems with nonlinear absorption through the boundary,SIAM J. Math. Anal. 24 (1993), 317-326. MR 93j:35023

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35B40, 35K20, 35K55

Retrieve articles in all journals with MSC (1991): 35B40, 35K20, 35K55


Additional Information

Keng Deng
Affiliation: Department of Mathematics, University of Southwestern Louisiana, Lafayette, Louisiana 70504
Email: kxd5858@usl.edu

Mingxi Xu
Affiliation: Department of Mathematics, University of Southwestern Louisiana, Lafayette, Louisiana 70504
Email: mxx3473@usl.edu

DOI: https://doi.org/10.1090/S0002-9939-99-04748-6
Received by editor(s): May 6, 1997
Communicated by: Jeffrey B. Rauch
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society